Alabama, 2012Damaging Wind in Alabama, September 3, 2012
September 3, 2012 · NWS TAE · 1 event in 1 county or zone
An upper level trough, partially associated with the remnants of Hurricane Isaac, affected the region. Isolated severe weather occurred along with heavy rainfall amounts, generally between 3 and 6 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough, partially associated with the remnants of Hurricane Isaac, affected the region. Isolated severe weather occurred along with heavy rainfall amounts, generally between 3 and 6 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 3, 1:16 PM CST, 59 minutes earlier.
Area forecast discussion, Sep 3, 1:16 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EDT Mon Sep 3 2012
.NEAR TERM [Through Tonight]...
With the presence of the upper level trough digging into the
region, areas of convection may linger into the overnight hours
longer than is typical for this time of year. The highest rain
chance during the overnight hours is expected to be in southeast
Alabama and portions of southwest Georgia closest to the influence
of the upper level trough. In fact, the model consensus suggests
likely PoPs in that region for the overnight hours and the
official forecast follows suit. Our local 12z hi-res ARW run (12z
RAP initialized with 12z NAM boundary conditions) is somewhat
concerning and indicates that an area of training convection could
develop during the overnight hours across portions of southeast
Alabama and adjacent sections of southwest Georgia. The large
scale environment could support such an occurrence with
precipitable water values forecast around 2.25 inches and
relatively weak steering flow. This is something that we will need
to keep a close eye on through the evening hours. A mention of
heavy rain was added into the forecast for late tonight across
southeast Alabama and adjacent areas of southwest Georgia.
Hopefully our local 18z hi-res ARW run (18z RAP initialized with
12z GFS boundary conditions) will shed some additional light on
this potential scenario. Min temperatures in the low to mid 70s
are expected areawide.
&&
.SHORT TERM [Tuesday Through Wednesday Night]...
The unsettled weather pattern which begins tonight, will continue
right through Wednesday night. A weak trough (loosely associated
with the remnamts of Isaac) is forecast to slide south across the
region over the next several days, with a weak surface low
possibly developing over the northeastern Gulf by Wednesday. With
copious amounts of moisture available (PWAT 2-2.5 inches) along
with modest upper forcing, expect solid coverage of convection
each day. The guidance is in good agreement in showing the
development of multiple convective complexes over the the next 60
hours. However, the exact timing, intensity, and location of these
episodes remains highly uncertain. Given the generally weak flow
aloft, severe weather is not the primary threat. However, there
may be a risk for localized flooding given the tropical nature of
the airmass. Some of the CAMS guidance is showing isolated rainfall
totals of 5-10 inches over the next 48 to 60 hours. Will continue
to monitor the evolution of this system, and a Flash Flood Watch
may need to be considered later if the convective trends
indicated by the hi-res guidance bear out.
Have bumped up PoPs through Wednesday night from previous
forecast, with likely PoPs for much of the area Tuesday and
Wednesday afternoons. Kept southeastern Big Bend a bit drier since
it will be closer to the subsident region on the west side of a
TUTT low over central/south Florida.
&&
.LONG TERM [Thursday through next Monday]...
Rain chances will continue each day with possibly the best chance
late next weekend as models show a very deep trough over the
eastern CONUS with an upper low closing off over the Ohio Valley.
This will send a strong cold front into the southeastern U.S. over
the weekend with a frontal passage possibly by the end of the
forecast period. Would like to see more run to run consistency
before increasing PoPs higher than chance and dropping temps and
dew points too low for the start of next week.
&&
.AVIATION [Beginning 18Z Monday]...
As an upper level trough affects the region, areas of convection
may linger into the overnight hours with the highest chance around
KDHN and KABY. Some MVFR to IFR cigs may also affect the terminals
towards dawn on Tuesday.
&&
.MARINE...
Relatively light southwesterly flow will continue through Tuesday
morning. However, by Tuesday afternoon and evening, the gradient
is forecast to tighten as weak low pressure drops south towards
the Gulf Coast. Exercise caution conditions are possible by
Wednesday morning over the western waters, speading eastward by
Wednesday afternoon. A period of advisory conditions is not out of
the question at some point on Wednesday or Thursday. Winds and
seas should diminish by late in the week as the trough of low
pressure moves east into the Atlantic.
&&
.FIRE WEATHER...
Relative humidity values will remain safely away from critical
levels for the next several days. Thus, no fire weather hazards
are currently anticipated.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Van Dyke
SHORT TERM...Camp
LONG TERM...Barry
AVIATION...Van Dyke
MARINE...Camp
FIRE WEATHER...Van Dyke
Hazardous weather outlook, Sep 3, 2:01 AM CST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 AM EDT MON SEP 3 2012
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-040815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
401 AM EDT MON SEP 3 2012 /301 AM CDT MON SEP 3 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE REMNANTS OF ISAAC WILL DIVE BACK TOWARDS THE SOUTHEAST
DEVELOPING A MEAN UPPER LEVEL TROUGH OVER THE SOUTHEASTERN U.S..
THIS TROUGH...ALONG WITH ADDED MOISTURE FROM WHAT'S LEFT OF
ISAAC...AND A MORE FAVORABLE ONSHORE SEA BREEZE WIND FLOW...WILL
HELP TO KEEP RAIN CHANCES ELEVATED. LOCALIZED FLOODING REMAINS
POSSIBLE. A STRONG THUNDERSTORM COMPLEX WILL LIKELY DEVELOP
NORTHWEST OF OUR AREA LATER TODAY AND WORK ITS WAY SOUTH TONIGHT
WITH ASSOCIATED RAINFALL LIKELY REACHING AT LEAST OUR NORTHWEST
MOST COUNTIES OVERNIGHT. A FEW STORMS MAY BE STRONG TO ISOLATED
SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE REMNANT TROUGH FROM ISSAC WILL CONTINUE TO DIG SOUTHEAST INTO
MID WEEK KEEPING CONDITIONS SIMILAR TO THAT EXPLAINED ABOVE IN OUR
AREA. AS THE TROUGH IS SHUNTED FURTHER EAST BEGINNING ON
THURSDAY...RAINFALL WILL DECREASE TO NORMAL THEN BELOW NORMAL
THROUGH THE UPCOMING WEEKEND.
SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS UNLIKELY THROUGH TONIGHT BUT SPOTTERS SHOULD
MONITOR THE WEATHER IN CASE FLOODING OR SEVERE STORMS DEVELOP.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
BLOCK
In the hours before
Special weather statement, Sep 3, 2:05 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM CDT MON SEP 3 2012
ALZ066-032030-
DALE AL-
305 PM CDT MON SEP 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...
* UNTIL 330 PM CDT
AT 303 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR OZARK...OR NEAR HOOPER STAGE FIELD...MOVING EAST AT
20 MPH.
PEOPLE IN CENTRAL DALE COUNTY...INCLUDING THE CITIES OF FORT
RUCKER...OZARK AND NEWTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3131 8542 3131 8543 3133 8579 3145 8579
3151 8579 3153 8542
TIME...MOT...LOC 2005Z 277DEG 18KT 3141 8569
42-DVDThunderstorm Wind, Dale
- When
- September 3, 2:15 PM CST
- Where
- Dale County, 0.57 mi SSW of Ozark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- Emergency Manager
- Coordinates
- 31.433, -85.645
A large tree was blown down across Mixon School Road at Sherril Lane. Monetary damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, September 3, 20121 death · 1 injured · 1 event
- Flash Flooding and Damaging Wind in California, September 3 to 5, 2012$217,000 · 70 kt wind · 4 events
- Tornado in Delaware, September 3, 20122 injured · $100,000 · EF0 · 1 event
- Flash Flood and Hail in Mississippi, September 3 to 4, 2012$50,000 · 1 in hail · 10 events
- Excessive Heat in Oklahoma, September 3 to 7, 20125 injured · 2 events
- Flash Flooding in Arizona, September 3, 2012$50,000 · 2 events
- Flash Flooding and Hail in Alabama, September 3 to 4, 20121 in hail · 18 events
- Hail and Damaging Winds in Michigan, September 3, 2012$12,000 · 60 kt wind · 8 events
- Hail and Damaging Wind in South Dakota, September 3, 20121.25 in hail · 8 events
- Hail and Damaging Wind in South Dakota, September 3, 20121.5 in hail · 7 events
- Flash Flooding in Pennsylvania, September 3, 20125 events
- Flash Flooding and Damaging Wind in North Carolina, September 3, 201250 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398163.